Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 143, NWS Charleston, SC

June 28, 2011Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 28, 2011, 2:48 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 2:48 PM EDT (18:48 UTC)
Expired
Jun 28, 2011, 3:45 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:15 PM EDTHAIL 12 S Ashton, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS52 KCHS 281848
SVRCHS
SCC005-029-049-281945-
/O.NEW.KCHS.SV.W.0143.110628T1848Z-110628T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR MILEY...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROCKETVILLE...HAMPTON...MILEY...ASHTON...ISLANDTON...LODGE...
  COLLETON...WILLIAMS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3289 8081 3287 8115 3305 8120 3307 8114
      3303 8108 3310 8095 3310 8093 3307 8090
      3309 8089 3313 8090 3315 8085
TIME...MOT...LOC 1848Z 258DEG 10KT 3298 8107

$$
3 follow-up statements
880 
WWUS52 KCHS 281905
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT TUE JUN 28 2011

SCC005-281915-
/O.CAN.KCHS.SV.W.0143.000000T0000Z-110628T1945Z/
ALLENDALE SC-
305 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLENDALE COUNTY
HAS BEEN CANCELLED...

LAT...LON 3310 8084 3289 8081 3287 8107 3299 8111
      3303 8107 3305 8104 3310 8095 3310 8093
      3307 8090 3309 8089 3310 8089
TIME...MOT...LOC 1905Z 258DEG 10KT 3298 8095

$$

SCC029-049-281945-
/O.CON.KCHS.SV.W.0143.000000T0000Z-110628T1945Z/
HAMPTON SC-COLLETON SC-
305 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN COLLETON AND NORTH CENTRAL HAMPTON COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ASHTON...OR ABOUT 12 MILES NORTHEAST OF HAMPTON...MOVING
EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...CROCKETVILLE...ISLANDTON...LODGE...MILEY...PADGETTS AND
WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3310 8084 3289 8081 3287 8107 3299 8111
      3303 8107 3305 8104 3310 8095 3310 8093
      3307 8090 3309 8089 3310 8089
TIME...MOT...LOC 1905Z 258DEG 10KT 3298 8095

$$
549 
WWUS52 KCHS 281927
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT TUE JUN 28 2011

SCC029-049-281945-
/O.CON.KCHS.SV.W.0143.000000T0000Z-110628T1945Z/
HAMPTON SC-COLLETON SC-
327 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WEST CENTRAL COLLETON AND NORTH CENTRAL HAMPTON COUNTIES...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ASHTON...OR ABOUT 14 MILES NORTHEAST OF HAMPTON...MOVING
EAST AT 10 MPH.

AT 315 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
NEAR ASHTON.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...CROCKETVILLE...ISLANDTON...MILEY...PADGETTS AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3309 8084 3289 8081 3287 8107 3299 8111
      3303 8107 3305 8104 3307 8090
TIME...MOT...LOC 1926Z 258DEG 10KT 3298 8091

$$
732 
WWUS52 KCHS 281936
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT TUE JUN 28 2011

SCC029-049-281945-
/O.EXP.KCHS.SV.W.0143.000000T0000Z-110628T1945Z/
HAMPTON SC-COLLETON SC-
336 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON AND
NORTH CENTRAL HAMPTON COUNTIES WILL EXPIRE AT 345 PM EDT...

AT 333 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...ADDITIONAL 
STRONG STORMS ARE EXPECTED TO MOVE INTO THE AREA DURING THE NEXT 
HOUR.

LAT...LON 3309 8084 3289 8081 3287 8107 3299 8111
      3303 8107 3305 8104 3307 8090
TIME...MOT...LOC 1935Z 258DEG 10KT 3299 8088

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:08 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 28, 1:08 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT TUE JUN 28 2011

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND INLAND
LOW PRESSURE INTO MID WEEK WHILE A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE FRONT WILL STALL OUT OVER THE AREA WEDNESDAY NIGHT
THROUGH THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH.
ATLANTIC HIGH PRESSURE RE-BUILDS OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY AFTERNOON ADJUSTMENTS WERE MADE TO ACCOUNT FOR A COUPLE OF
THINGS. I WENT WITH SLIGHTLY LOWER TEMPS IN SOUTHERN ZONES DUE TO
MORE EXTENSIVE CLOUD COVER THIS MORNING...AND I INCREASED THE POPS
MORE QUICKLY OVER THE INTERIOR DUE TO THE RAPID CONVECTIVE
DEVELOPMENT OVER THE PAST HOUR. ALL UPDATED PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...CONVECTION SHOULD BE ONGOING DURING THE EVENING...OR AT
THE LEAST PROGRESSING TOWARD THE AREA FROM THE NORTHWEST AHEAD OF
A WEAK COLD FRONT. WILL CARRY HIGHEST POPS /50S/ DURING THE
EVENING...THEN DIMINISH THEM SLOWLY THROUGH THE NIGHT. LOWS IN THE
LOWER/MID 70S AWAY FROM THE MILDER COASTLINE.

WEDNESDAY THROUGH FRIDAY...A WEAK NORTHWEST FLOW PATTERN IS
EXPECTED MIDWEEK AS MID/UPPER LVL RIDGING OCCURS OVER THE CENTRAL
UNITED STATES WHILE ATLANTIC RIDGING RETREATS EASTWARD OVER THE
WESTERN ATLANTIC. A WEAK SFC FRONT WILL LIKELY STALL OVER THE
FORECAST AREA BY WEDNESDAY...PROVIDING ENOUGH LIFTING TO PRODUCE A
CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. PERIODS
OF SHOWERS/THUNDERSTORMS MAY BE ENHANCED BY WEAK AREAS OF LOW
PRESSURE THAT DEVELOP ALONG THE STALLED BOUNDARY AND AN INLAND
MOVING SEABREEZE. PWATS EXCEEDING 2.0 INCHES...MARGINAL MID LVL
LAPSE RATES...AND SBCAPES APPROACHING 2500 J/KG FAVOR
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. CANNOT RULE OUT
A FEW STRONG PULSE THUNDERSTORMS WITH GUSTY WINDS SHOULD THERE BE
SUFFICIENT BREAKS IN CLOUD COVER DURING PEAK HEATING HOURS.

1000-850MB THICKNESS VALUES SUPPORT HIGH TEMPS IN THE LOW 90S
WEDNESDAY...BUT INCREASING CLOUD COVER MAY LOWER OVERALL HIGH TEMPS
A FEW DEGREES. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE LOW
70S...WITH MID/UPPER 70S ALONG THE IMMEDIATE SC AND GA COASTLINE.

THURSDAY AND FRIDAY...SHOWER AND THUNDERSTORM ACTIVITY WILL BE
PRIMARILY DRIVEN BY LINGERING MOISTURE NEAR THE STALLED BOUNDARY
OVER SOUTHERN PORTIONS OF THE FORECAST AREA THURSDAY. HAVE
MAINTAINED LOW END SLIGHT CHANCE POPS OVER SOUTH CAROLINA AND LOW
END CHANCE POPS OVER EXTREME SOUTHEAST GEORGIA THURSDAY AFTERNOON. A
DRY FORECAST IS ANTICIPATED THURSDAY NIGHT AND FRIDAY AS SFC HIGH
PRESSURE SETTLES OVER THE REGION AND A LIGHT NORTHERLY FLOW
DEVELOPS. OVERALL HIGH TEMPS WILL BE NEAR NORMAL IN THE LOW 90S.
OVERNIGHT LOWS WILL BE AROUND 70...WITH MID 70S ALONG THE IMMEDIATE
COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
CONDITIONS APPEAR DRY THROUGH SATURDAY AS WEAK SFC HIGH PRESSURE
REMAINS OVER THE SOUTHEAST WHILE MID/UPPER LVL RIDGING FLATTENS AND
EXPANDS FROM THE WEST. OVERALL HIGH TEMPS WILL BE IN THE LOW 90S
SATURDAY...THEN GRADUALLY WARM INTO THE LOW/MID 90S SUNDAY AS THE
MID/UPPER LVL RIDGE EXPANDS FURTHER OVER THE SOUTHEAST. ISOLATED
SHOWERS/THUNDERSTORMS ARE POSSIBLE BY LATE WEEKEND INTO EARLY NEXT
WEEK AS LIGHT ONSHORE FLOW RETURNS AND LEE SIDE TROUGHING DEVELOPS
OVER THE MIDLANDS. OVERALL HIGH TEMPS WILL RUN A FEW DEGREES ABOVE
NORMAL NEXT WEEK...IN THE LOW/MID 90S. OVERNIGHT LOWS WILL BE IN THE
LOW 70S...WITH MID/UPPER 70S ALONG THE IMMEDIATE COAST.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH KSAV AND KCHS THROUGH THE
PERIOD. CB/S POSSIBLE LATE IN THE AFTERNOON AT BOTH TAF
SITES...WITH SHOWERS AND THUNDERSTORMS POSSIBLE THEREAFTER THROUGH
AT LEAST EARLY EVENING. THE APPROACH OF A WEAK COLD FRONT FROM THE
NORTHWEST COULD KEEP RAIN CHANCES GOING LONGER THAN NORMAL
TONIGHT. HOWEVER...WILL ADDRESS THE CONVECTIVE POSSIBILITIES WITH
LATER TAF ISSUANCES AS CHANCES ARE TOO LOW TO MENTION ATTM.
OTHERWISE...EXPECT GUSTY CONDITIONS THIS AFTERNOON WITH THE SEA
BREEZE...ESPECIALLY AT KCHS.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE WEDNESDAY
WITH SHOWERS/THUNDERSTORMS...OTHERWISE VFR.

&&

.MARINE...
TODAY AND TONIGHT...WINDS ARE JUST A BIT LIGHTER THAN FORECAST SO
FAR THIS MORNING...BUT NOT ENOUGH TO MAKE ANY CHANGES FOR THIS
AFTERNOON. WINDS COULD KICK UP CLOSE TO ADVISORY LEVELS IN CHS
HARBOR AND EVEN THE CHARLESTON COUNTY WATERS OUT TO 20 NM LATER
TODAY/TONIGHT BUT WILL LEAVE THE FORECAST HEADLINE FREE FOR NOW.

WEDNESDAY THROUGH SUNDAY...WEAK AREAS OF LOW PRESSURE MAY DEVELOP
ALONG A STALLED BOUNDARY OVER OR NEAR THE COASTAL WATERS
WEDNESDAY...RESULTING IN PERIODS OF SHOWERS/THUNDERSTORMS THROUGH
WEDNESDAY EVENING. OTHERWISE...WINDS AND SEAS ARE EXPECTED TO
REMAIN WELL BELOW SCA CRITERIA WEDNESDAY THROUGH EARLY NEXT WEEK.
OVERALL...SEAS WILL 2 TO 3 FT WITH WINDS BELOW 15 KT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 28, 4:13 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
413 AM EDT TUE JUN 28 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-290900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
413 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 28, 1:19 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT TUE JUN 28 2011

GAZ087-088-099-100-SCZ040-042-281800-
ALLENDALE-BULLOCH-CANDLER-HAMPTON-JENKINS-SCREVEN-
119 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER...ALLENDALE AND HAMPTON COUNTIES THROUGH 200 PM
EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GREEN HILL TO FOUR
POINTS...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...
PORTAL...ROCKY FORD...SCARBORO...SYLVANIA...WOODCLIFF AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8209 3255 8203 3260 8201 3262 8202
      3266 8208 3267 8208 3287 8144 3267 8127
      3244 8206 3254 8213
TIME...MOT...LOC 1720Z 319DEG 10KT 3273 8154 3259 8202
Special weather statement, Jun 28, 1:42 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE JUN 28 2011

SCZ043-044-281830-
DORCHESTER-INLAND COLLETON-
142 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 230 PM EDT...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
REEVESVILLE TO SMOAKS...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...HARLEYVILLE...INDIAN FIELD...PADGETTS...REEVESVILLE...SAINT
GEORGE AND SMOAKS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
      3326 8037 3316 8045 3299 8071 3308 8089
      3310 8089 3311 8093 3310 8090 3313 8090
      3314 8089 3334 8051
TIME...MOT...LOC 1741Z 287DEG 8KT 3337 8058 3323 8069
          3316 8083
Local storm report, Jun 28, 1:53 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     CROSS                   33.33N  80.15W
06/28/2011                   BERKELEY           SC   TRAINED SPOTTER

            SPOTTER REPORTED LARGE OAK TREE DOWN IN BACK YARD.

&&

EVENT NUMBER CHS1100571

BDC
Special weather statement, Jun 28, 1:59 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT TUE JUN 28 2011

GAZ088-100-101-SCZ040-042-043-047-281900-
ALLENDALE-BULLOCH-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND
JASPER-SCREVEN-
159 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 300 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAIRFAX TO SHIRLEY
TO WESTSIDE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...CAPTOLO...CLYO...DOVER...EGYPT...GEORGIA SOUTHERN...
GUYTON...HOPEULIKIT...HUNTERS...KILDARE...LEEFIELD...MIDDLEGROUND...
NEWINGTON...OLIVER...SHAWNEE...SPRINGFIELD...STATESBORO...STILSON...
WESTSIDE...ALLENDALE...ALMEDA INTERSECTION...BARTON...BRUNSON...
COOSAWHATCHIE...CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...
FAIRFAX...FURMAN...GARNETT...GIFFORD...GILLISONVILLE...GRAYS...
HAMPTON...ISLANDTON...LAKE WARREN STATE PARK...LENA...LURAY...
MCPHERSONVILLE...MILEY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...
SYCAMORE...TARBORO...TILLMAN AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8081 3253 8095 3225 8155 3250 8197
      3276 8141 3311 8127
TIME...MOT...LOC 1759Z 301DEG 13KT 3298 8121 3271 8131
          3244 8188
Special weather statement, Jun 28, 2:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUN 28 2011

GAZ099-100-281900-
BULLOCH-CANDLER-
230 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 300 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR UNION...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...GEORGIA SOUTHERN...METTER...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3237 8222 3255 8212 3256 8207 3255 8203
      3257 8202 3245 8169 3230 8184
TIME...MOT...LOC 1830Z 290DEG 6KT 3248 8202
Special weather statement, Jun 28, 2:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE JUN 28 2011

GAZ088-099>101-SCZ042-281930-
BULLOCH-CANDLER-EFFINGHAM-HAMPTON-SCREVEN-
245 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER...EFFINGHAM AND HAMPTON COUNTIES THROUGH 330 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKY TO MILL CREEK
PARK TO METTER...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...CLYO...DENMARK...EGYPT...GEORGIA SOUTHERN...GUYTON...
KILDARE...LEEFIELD...METTER...OLIVER...PINEORA...PULASKI...
REGISTER...SHAWNEE...SPRINGFIELD...STATESBORO...STILLWELL...STILSON
AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

THE WINDS COULD CAUSE LIGHT...LOOSE OBJECTS TO BLOW AROUND AND
POTENTIALLY BECOME DANGEROUS. SMALL TREE LIMBS MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3248 8218 3251 8174 3261 8131 3234 8117
      3227 8144 3228 8197 3244 8220
TIME...MOT...LOC 1844Z 314DEG 17KT 3252 8131 3244 8166
          3242 8206

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:14 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jun 28, 1:42 PM EDTSpecial Weather StatementCHSDorchester48 min
Jun 28, 1:59 PM EDTSpecial Weather StatementCHSHampton61 min
Jun 28, 3:23 PM EDTSpecial Weather StatementCHSAllendale52 min
Jun 28, 3:37 PM EDTSpecial Weather StatementCHSHampton38 min
Jun 28, 3:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton50 min
Jun 28, 4:52 PM EDTSpecial Weather StatementCHSDorchester23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.